Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 231, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 2, 2015, 4:09 PM EDT for Ben Hill County, Irwin County, Tift County, Georgia. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2015, 4:09 PM EDT (20:09 UTC)
- Expired
- Jul 2, 2015, 5:15 PM EDT
- In force
- 66 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Ben Hill County, GA, Irwin County, GA, Tift County, GA
The radar
The Moody AFB radar (KVAX), 90 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 4:36 PM EDT | TSTM WND DMG | Tifton, GA | MULTIPLE TREES AND POWERLINES DOWN ACROSS THE COUNTY. |
| Jul 2, 4:49 PM EDT | TSTM WND DMG | 5 S Holt, GA | TREE DOWN AT LAX HWY AND LILAC RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 859 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
432
WUUS52 KTAE 022009
SVRTAE
GAC017-155-277-022115-
/O.NEW.KTAE.SV.W.0231.150702T2009Z-150702T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
409 PM EDT THU JUL 2 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN TIFT COUNTY IN SOUTH CENTRAL GEORGIA...
BEN HILL COUNTY IN SOUTH CENTRAL GEORGIA...
IRWIN COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 515 PM EDT
* AT 409 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10
MILES SOUTH OF PITTS TO TIFTON...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
TIFTON...FITZGERALD...OCILLA...MYSTIC...IRWINVILLE AIRPORT...
HARDING...IRWINVILLE...QUEENSLAND...WRAY...LULAVILLE...PINETTA...
ARP...WESTWOOD...FITZGERALD MUNICIPAL A/P...OSIERFIELD...BOWENS
MILL...RED BLUFF...ABBA...ASHTON AND WATERLOO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3166 8300 3166 8301 3164 8301 3161 8306
3156 8306 3148 8311 3148 8338 3145 8344
3145 8352 3170 8349 3170 8346 3171 8345
3174 8347 3175 8345 3178 8345 3185 8348
3185 8318 3181 8313 3178 8303 3178 8299
TIME...MOT...LOC 2009Z 265DEG 29KT 3180 8349 3148 8351
$$
42-DVD2 follow-up statements
272
WWUS52 KTAE 022047
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
447 PM EDT THU JUL 2 2015
GAC277-022057-
/O.CAN.KTAE.SV.W.0231.000000T0000Z-150702T2115Z/
TIFT GA-
447 PM EDT THU JUL 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TIFT COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3166 8300 3166 8301 3164 8301 3161 8306
3156 8306 3148 8311 3148 8331 3185 8324
3185 8318 3181 8313 3178 8303 3178 8299
TIME...MOT...LOC 2047Z 265DEG 29KT 3182 8315 3150 8317
$$
GAC017-155-022115-
/O.CON.KTAE.SV.W.0231.000000T0000Z-150702T2115Z/
BEN HILL GA-IRWIN GA-
447 PM EDT THU JUL 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR BEN HILL AND SOUTHEASTERN IRWIN COUNTIES...
AT 447 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES
NORTHEAST OF FITZGERALD TO 7 MILES SOUTHEAST OF OCILLA...MOVING EAST
AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
FITZGERALD...OCILLA...FITZGERALD MUNICIPAL A/P...OSIERFIELD...
QUEENSLAND...WRAY...BOWENS MILL...LULAVILLE...RED BLUFF AND ASHTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 3166 8300 3166 8301 3164 8301 3161 8306
3156 8306 3148 8311 3148 8331 3185 8324
3185 8318 3181 8313 3178 8303 3178 8299
TIME...MOT...LOC 2047Z 265DEG 29KT 3182 8315 3150 8317
$$
42-DVD520
WWUS52 KTAE 022105 RRA
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
505 PM EDT THU JUL 2 2015
GAC017-155-022115-
/O.EXP.KTAE.SV.W.0231.000000T0000Z-150702T2115Z/
BEN HILL GA-IRWIN GA-
505 PM EDT THU JUL 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR BEN HILL AND SOUTHEASTERN
IRWIN COUNTIES WILL EXPIRE AT 515 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TALLAHASSEE.
LAT...LON 3166 8300 3166 8301 3164 8301 3161 8306
3156 8306 3148 8311 3148 8331 3185 8324
3185 8318 3181 8313 3178 8303 3178 8299
TIME...MOT...LOC 2102Z 265DEG 29KT 3182 8315 3150 8317
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:47 PM EDT, 22 minutes earlier.
Area forecast discussion, Jul 2, 3:47 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
347 PM EDT THU JUL 2 2015
.NEAR TERM [THROUGH TONIGHT]...
CONVECTIVE OUTFLOW FROM A CLUSTER OF STORMS SOUTH OF PENSACOLA
SPARKED DEVELOPMENT OF MUCH OF THE STORMS ACROSS THE REGION TODAY.
EXPECT THESE STORMS TO CONTINUE RIDING THE OUTFLOW ACROSS SOUTH
CENTRAL GEORGIA THROUGH 6 PM. THE AIRMASS HAS STABILIZED BEHIND
THE CONVECTION AND WITH PLENTY OF MID/UPPER LEVEL CLOUDINESS
LIMITING HEATING, EXPECT LITTLE ADDITIONAL DEVELOPMENT THIS
AFTERNOON/EVENING. AS A RESULT, AFTER THE STORMS THIS AFTERNOON
CLEAR OUT, SHOULD BE A RELATIVELY QUIET NIGHT WITH LOWS IN THE LOW
TO MID 70S.
.SHORT TERM [FRIDAY THROUGH SATURDAY NIGHT]...
THE BASE OF THE 500 MB TROUGH WILL REMAIN OVER SOUTH-CENTRAL AL AND
GA. THE WESTERN EDGE OF THE SUB TROPICAL RIDGE WILL BUILD NORTHWARD
INTO OUR CWA. THE MODELS ARE NOT IN AGREEMENT ON HOW TO HANDLE THE
POPS FOR FRIDAY AND SATURDAY. THE EURO BRINGS IN DRY AIR FROM THE
RIDGE AND SUPPRESSES STORM ACTIVITY EVEN THOUGH IT HAS STRONG
SOUTHWESTERLY FLOW COMING IN FROM THE GULF. THE GFS KEEPS THE
OVERALL PATTERN UNSETTLED AS IMPULSES MOVE AROUND THE SOUTHERN
BASE OF THE TROUGH THROUGHOUT THE WEEKEND. EVEN IN THE EURO,
THERE APPEARS TO BE ENOUGH MOISTURE TO WORK WITH TO GENERATE
AFTERNOON AND EVENING STORMS WITH THE SEA BREEZE. SO, DECIDED TO
LEAN MORE TOWARDS CLIMATOLOGY WHICH HAS THE SEA BREEZE FRONT
DEVELOPING IN THE AFTERNOON KEEPING POPS IN THE 30-40 PERCENT
RANGE. SCATTERED SHOWERS AND THUNDERSTORMS ARE MORE LIKELY TO
LINGER ON INTO THE EVENING HOURS IN THE NORTHERN COUNTIES AS IS
TYPICAL FOR SOUTHWESTERLY FLOW REGIMES. WITH LESS CONVECTION THAN
THE PAST COUPLE OF DAYS, HIGHS ARE EXPECTED TO BE IN THE MID 90S
AND LOWS IN THE LOW-MID 70S.
.LONG TERM [SUNDAY THROUGH THURSDAY]...
MODELS KEEP THE TROUGH ACROSS THE SOUTHEAST THROUGH AT LEAST
TUESDAY BEFORE THERE SEEMS TO BE CONSENSUS FOR IT TO LIFT BACK TO
THE NORTH AS WEAK RIDGING BUILDS ACROSS THE FLORIDA PENINSULA.
WITH THE TROUGH IN PLACE FOR THE FIRST HALF OF THE WEEKEND, THE
PATTERN SUGGESTS NEAR OR SLIGHTLY ABOVE NORMAL CHANCES FOR RAIN,
MAINLY IN THE 40 TO 50 PERCENT RANGE. BY THE LATTER PART OF THE
PERIOD, A MORE TYPICAL SUMMERTIME CONVECTIVE PATTERN SHOULD RETURN
WITH RAIN CHANCES MAINLY IN THE 20 TO 30 PERCENT RANGE. HIGH
TEMPERATURES THROUGHOUT THE PERIOD WILL REMAIN NEAR NORMAL IN THE
LOW TO MID 90S.
&&
.AVIATION...
[THROUGH 18Z FRIDAY] SCATTERED THUNDERSTORMS THIS AFTERNOON COULD
PRODUCE VERY STRONG WINDS AND BRIEF VISIBILITY RESTRICTIONS WITH
HEAVY RAIN. OUTSIDE OF THUNDERSTORMS VFR CONDITIONS ARE EXPECTED.
&&
.MARINE...
LIGHT TO MODERATE WEST-SOUTHWEST WINDS ARE LIKELY TO CONTINUE
THROUGH FRIDAY EVENING AS THE COASTAL WATERS REMAIN NORTH OF THE
BERMUDA RIDGE. WINDS WILL BE AT THEIR STRONGEST DURING THE AFTERNOON
AND EVENING HOURS. LIGHTER WINDS ARE EXPECTED THIS WEEKEND.
&&
.FIRE WEATHER...
THERE ARE NO FIRE WEATHER CONCERNS FOR THE NEXT SEVERAL DAYS.
&&
.HYDROLOGY...
SOME LCOAL RISES HAVE OCCURED OVER THE PAST 48 HOURS ON AREA RIVER
GAGES, BUT ABSENT ANY SIGNIFICANT HEAVY RAIN FOR THE NEXT FEW
DAYS, AREA RIVERS ARE EXPECTED TO REMAIN BELOW ACTION STAGES.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 73 94 72 94 73 / 10 30 10 40 20
PANAMA CITY 78 88 78 89 77 / 10 20 10 30 20
DOTHAN 73 93 73 94 73 / 10 30 20 40 30
ALBANY 73 92 73 93 72 / 20 40 20 30 30
VALDOSTA 72 94 72 95 72 / 20 30 20 30 20
CROSS CITY 73 93 73 94 73 / 10 20 10 30 20
APALACHICOLA 77 89 77 90 77 / 10 10 20 30 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL MIDNIGHT EDT TONIGHT FOR COASTAL
FRANKLIN-COASTAL GULF.
GA...NONE.
AL...NONE.
GM...NONE.
&&
NEAR TERM...GODSEY
SHORT TERM...CHANEY/GODSEY
LONG TERM...GODSEY
AVIATION...MCDERMOTT
MARINE...GODSEY
FIRE WEATHER...MCDERMOTT
HYDROLOGY...GODSEYIn the hours before
Local storm report, Jul 2, 2:58 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
258 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM TSTM WND DMG 5 NW PERRY-FOLEY AIRPOR 30.16N 83.64W
07/02/2015 TAYLOR FL 911 CALL CENTER
TREE DOWN ON WOODS CREEK ROAD.
&&
GODSEYLocal storm report, Jul 2, 3:23 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
323 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG CAMILLA 31.23N 84.21W
07/02/2015 MITCHELL GA LAW ENFORCEMENT
TREE AND POWER LINE DOWN ON HARNEY STREET IN CAMILLA
&&
DVDLocal storm report, Jul 2, 3:25 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
325 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM TSTM WND DMG 4 SE PELHAM 31.09N 84.09W
07/02/2015 MITCHELL GA LAW ENFORCEMENT
TREE DOWN ON HIGHWAY 3 HEADING TOWARDS MEIGS
&&
DVDLocal storm report, Jul 2, 3:57 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
357 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM TSTM WND DMG BAINBRIDGE 30.91N 84.58W
07/02/2015 DECATUR GA 911 CALL CENTER
TREE DOWN.
&&
BAKERLocal storm report, Jul 2, 4:00 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
400 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG 3 NNE TURNER CITY 31.63N 84.10W
07/02/2015 LEE GA 911 CALL CENTER
POWERLINES DOWN ON BIG OAD ROAD.
&&
GODSEYLocal storm report, Jul 2, 4:04 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
404 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM TSTM WND DMG 2 N OCHLOCKNEE 31.00N 84.05W
07/02/2015 THOMAS GA 911 CALL CENTER
TREE DOWN ALONG HWY 3 NORTH OF LEE WHITE RD.
&&
BAKERThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 1:48 PM EDT | Severe Thunderstorm Warning | TAE | Early, Miller, Seminole | 42 min |
| Jul 2, 2:23 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Clay, Decatur, Dougherty, Early and 4 more | 67 min |
| Jul 2, 3:07 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Colquitt, Dougherty, Grady, Mitchell, Thomas and 1 more | 68 min |
| Jul 2, 3:28 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Tift, Turner, Worth | 47 min |
| Jul 2, 3:46 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Colquitt, Cook, Lowndes, Tift and 1 more | 59 min |
| Jul 2, 4:24 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Lanier, Lowndes | 41 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.